Alert archive / Florida / Frost Advisories in 2008
Frost Advisory 3, NWS Miami, FL
NWS Miami, FL issued this frost advisory at Nov 27, 2008, 2:13 PM EST for Glades County, Hendry County, Florida. It took effect at Nov 28, 2008, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2008, 2:13 PM EST (19:13 UTC)
- In effect from
- Nov 28, 2008, 4:00 AM EST
- Expired
- Nov 27, 2008, 9:49 PM EST
- In force
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMFL 271913 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 213 PM EST THU NOV 27 2008 ...FROST ADVISORY IN EFFECT TONIGHT FOR GLADES AND HENDRY COUNTIES... FLZ063-066-281300- /O.NEW.KMFL.FR.Y.0003.081128T0900Z-081128T1300Z/ GLADES-HENDRY- 213 PM EST THU NOV 27 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. HIGH PRESSURE OVER THE FLORIDA BIG BEND WILL MOVE TO SOUTH FLORIDA TONIGHT. UNDER CLEAR SKIES AND NEAR CALM WINDS, EXPECT AREAS OF FROST OVER GLADES AND HENDRY COUNTIES AWAY FROM LAKE OKEECHOBEE. PATCHY FROST OCCURRED THIS MORNING IN GLADES AND HENDRY COUNTIES, BUT SOME HIGH CLOUDINESS WAS IN PLACE WITH A LIGHT WIND. WITH LESS TO NO CLOUDS AND LESS WIND IF ANY, THIS IS THE REASON FOR MORE COVERAGE OF FROST FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
000 WWUS72 KMFL 280249 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 949 PM EST THU NOV 27 2008 ...THE FROST ADVISORY HAS BEEN DISCONTINUED... FLZ063-066-280400- /O.CAN.KMFL.FR.Y.0003.081128T0900Z-081128T1300Z/ GLADES-HENDRY- 949 PM EST THU NOV 27 2008 ...THE FROST ADVISORY HAS BEEN DISCONTINUED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS DISCONTINUED THE FROST ADVISORY. ALTHOUGH MINIMUM TEMPERATURES TONIGHT ARE STILL EXPECTED TO FALL TO THE MID 30S OVER EXTREME NORTHWEST PORTIONS OF GLADES COUNTY, INCREASING MID TO HIGH LEVEL CLOUDS LATER TONIGHT MAY PREVENT TEMPERATURES FROM FALLING MUCH BELOW 40 OVER THE REST OF GLADES AND HENDRY COUNTIES. FOR THIS REASON, THE FROST ADVISORY THAT WAS IN EFFECT HAS BEEN DISCONTINUED. NEVERTHELESS, PATCHY FROST IS STILL POSSIBLE, ESPECIALLY IN ISOLATED LOCATIONS IN WESTERN AND NORTHERN AREAS OF GLADES COUNTY AWAY FROM THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Nov 27, 12:40 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Nov 27, 12:40 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1240 PM EST THU NOV 27 2008 .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH FRIDAY. SEABREEZES WILL START IN NEXT 2 HOURS OVER EAST TERMINALS AND KAPF, THEN LIGHT DRAINAGE FOR TONIGHT. HIGH PRESSURE WILL MOVE SOUTHEAST AND SETTLE EAST OF AREA FRIDAY. EXPECT LIGHT EAST TO SOUTHEAST FLOW LATE MORNING ON FRIDAY. && SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Nov 27, 5:00 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST THU NOV 27 2008 FLZ063-066>075-168-172>174-280100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 500 AM EST THU NOV 27 2008 ...TEMPERATURES NEAR MID 30S TO MID 40S INTERIOR AREAS THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES EARLY THIS MORNING WILL RESULT IN TEMPERATURES RANGING FROM THE MID 30S IN THE NORTHERN INTERIOR PORTIONS OF SOUTH FLORIDA TO MID 40S ACROSS INTERIOR SECTIONS OF MAINLAND MONROE AND MIAMI-DADE COUNTIES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL START TO INCREASE THIS WEEKEND. THE NEXT COLD FRONT IS EXPECTED TO AFFECT SOUTH FLORIDA LATE SUNDAY INTO MONDAY WITH STORMS POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:24 PM EST | Fire Weather Watch | MFL | Broward | 14 hr |
Nearby
Frost Advisories in Florida, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.